Kansas, 2007Flash Flood in Kansas, July 30, 2007
July 30, 2007 · NWS SGF · 1 event in 1 county or zone
A pulse thunderstorm caused flash flooding in a few sections of Crawford County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pulse thunderstorm caused flash flooding in a few sections of Crawford County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 30, 5:30 AM CST, 4 hours earlier.
Area forecast discussion, Jul 30, 5:30 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 AM CDT MON JUL 30 2007
.DISCUSSION...
SIMILAR FLOW PATTERN ACROSS CENTRAL KANSAS THAT WAS OCCURRING OVER
SOUTHERN NEBRASKA LAST NIGHT. ALTHOUGH LAST NIGHTS CONVECTION HAD
A PERSISTENT MCV THAT CONTINUED TO FIRE THUNDERSTORMS GENERALLY IN
THE SAME AREAS OF SOUTH CENTRAL NEBRASKA. TONIGHTS PATTERN HAS
SLIGHTLY MORE LOW LEVEL ENERGY AND ASSOCIATED LOW LEVEL JET
BEGINNING TO FORM ACROSS SOUTHWEST KANSAS. THIS HAS AIDED THE
DEVELOPMENT OF A FAIRLY POTENT LINE OF THUNDERSTORMS FROM THE
PANHANDLE OF OKLAHOMA...NORTHEAST ACROSS CENTRAL KANSAS. THIS
ACTIVITY DISSIPATES ACROSS FAR EASTERN KANSAS AS THE MAIN FLOW
PATTERN CHANGES.
MAIN FORECAST CONCERN DEALS WITH ASSOCIATED LOW LEVEL JET AXIS AND
HOW THE THUNDERSTORMS EVOLVE ACROSS KANSAS...AND INTO WEST
CENTRAL...SOUTHWEST MISSOURI THIS MORNING.
ALTHOUGH THE MODELS DO INCREASE THE PRECIPITATION AMOUNTS/COVERAGE
GENERALLY ACROSS CENTRAL/NORTHERN KANSAS THROUGH THIS
MORNING...THE MAIN UPPER PATTERN TAKES THE BULK OF THE
PRECIPITATION NORTH OF OUR FORECAST AREA. HOWEVER...THERE SHOULD
BE ENOUGH CONVERGENCE TO KEEP SOUTHEAST KANSAS AND WESTERN
MISSOURI UNSETTLED...OR AT LEAST 40-70% COVERAGE THIS MORNING AND
AFTERNOON. THE PERSISTENT DRIER EASTERLY FLOW AT LOW LEVELS SHOULD
KEEP THE EASTERN FORECAST AREA MORE STABLE OR KEEP ONLY ISOLATED
CHANCES OF PRECIPITATION TODAY.
MID LEVEL DRYING WILL LEAD TO ALMOST NO CHANCE OF PRECIPITATION
ACROSS MOST OF OUR FORECAST AREA...WITH THE EXCEPTION OF SOUTHEAST
KANSAS AND FAR WESTERN MISSOURI AFTER MONDAY NIGHT.
ONLY MINOR CHANGES IN THE EXTENDED PERIOD WERE NOTED AS MAINLY DRY
CONDITIONS AND AN INCREASE IN TEMPERATURES WILL LIKELY CONTINUE
THROUGH THE UPCOMING WEEKEND. NO LARGE SCALE DISTURBANCES ARE
FORECAST TO DEVELOP OR LEAD TO AN UNSETTLED WEATHER PATTERN
THROUGH THE NEXT 7 DAYS. JLT
&&
.AVIATION...
A BROKEN MID LEVEL DECK WILL COVER MUCH OF KANSAS AND MISSOURI
THROUGH AT LEAST THIS MORNING. PATCHY FOG WILL DISSIPATE EARLY THIS
MORNING WHILE SCATTERED SHOWERS INCREASE FROM THE WEST. SCATTERED
SHOWERS WILL AFFECT THE JOPLIN VICINITY THIS MORNING AND BOTH THE
SPRINGFIELD AND JOPLIN TERMINAL VICINITIES THIS AFTERNOON. VFR
CONDITIONS WILL PREVAIL WITH LOCALIZED MVFR CONDITIONS IN THE
SHOWERS.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 30, 9:12 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 AM CDT MON JUL 30 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1012 AM CDT MON JUL 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BRING
MODERATE TO HEAVY RAINFALL TO AREAS WEST OF A WARSAW TO
BOLIVAR TO JOPLIN LINE FOR THE REMAINDER OF THIS MORNING.
FLOODING WILL BE LIKELY ACROSS PORTIONS OF BOURBON AND
CRAWFORD COUNTIES IN EXTREME SOUTHEAST KANSAS. FLOODING WILL
BE POSSIBLE ACROSS THE REST OF EXTREME SOUTHEAST KANSAS AND
WESTERN MISSOURI...MAINLY WEST OF AN OSCEOLA TO JOPLIN LINE.
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
REST OF THE OUTLOOK AREA AND PRODUCE LOCALLY HEAVY RAINFALL
AND GUSTY WINDS. THE BEST OVERALL COVERAGE OF THE
THUNDERSTORMS WILL BE ACROSS SOUTHEAST KANSAS AND WESTERN
MISSOURI.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST KANSAS AND
FAR WESTERN MISSOURI ON TUESDAY AND WEDNESDAY. THE MAIN HAZARD
WILL BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS.
TEMPERATURES AND HUMIDITY LEVELS WILL BEGIN TO INCREASE BY THE
LATTER PART OF THE WEEK. HEAT INDICES WILL APPROACH AND MAY
EXCEED 100 DEGREES IN PARTS OF THE OZARKS AND SOUTHEAST KANSAS
STARTING THIS FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SCHAUMANN
In the hours before
Local storm report, Jul 30, 9:29 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 AM CDT MON JUL 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD GIRARD 37.51N 94.84W
07/30/2007 CRAWFORD KS LAW ENFORCEMENT
K 7 CLOSED FROM K 47 NORTH OF GIRARD TO K 39. K 277
CLOSED FROM K 7 TO CRAWFORD STATE PARK. K 3 CLOSED FROM K
146 TO K 39.
&&
LDOOLEYFlash Flood, Crawford
- When
- July 30, 9:30 AM CST to 1:00 PM CST
- Where
- Crawford County, Walnut
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.600, -95.080
Excessive rainfall combined with moist soil conditions caused flash flooding in areas of Crawford County. Locations flooded included Highway 7 from Highway 47 to Highway 39, a section of Highway 277, and a section of Highway 3.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in South Carolina, July 30, 20071 death · 1 injured · $13,000 · 50 kt wind · 13 events
- Lightning Strike in Florida, July 30, 20071 death · 1 event
- Flash Flooding and Hail in Texas, July 30 to 31, 2007$547,000 · 0.75 in hail · 6 events
- Flash Flood and Damaging Wind in Arizona, July 30, 2007$250,000 · 65 kt wind · 2 events
- Lightning Strike in Florida, July 30, 2007$170,000 · 1 event
- Flash Flooding in Kansas, July 30, 2007$155,000 · 2 events
- Lightning Strike in Florida, July 30, 2007$150,000 · 1 event
- Flash Flood and Lightning Strikes in Georgia, July 30, 20072 injured · $8,000 · 3 events
- Flash Flooding in Oklahoma, July 30, 2007$15,000 · 3 events
- Lightning Strike in Alabama, July 30, 2007$15,000 · 1 event
- Heavy Rain in Kansas, July 30, 20078 events
- Flash Flooding in North Carolina, July 30, 20074 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47007.